Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 133, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2013, 8:59 PM CDT for Logan County, McPherson County, Thomas County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2013, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 3, 2013, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:00 PM CDT | HAIL 1 | 15 Ne Tryon, NE | HAIL WAS A LITTLE LARGER THAN QUARTER SIZE AND LASTED ABOUT 15 MIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS53 KLBF 040159
SVRLBF
NEC113-117-171-040245-
/O.NEW.KLBF.SV.W.0133.130604T0159Z-130604T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT MON JUN 3 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
NORTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
SOUTHERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 945 PM CDT
* AT 855 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF TRYON...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 83 CROSSING THE DISMAL RIVER.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4194 10041 4170 10029 4160 10087 4171 10093
TIME...MOT...LOC 0159Z 243DEG 27KT 4169 10081
HAIL...1.75IN
WIND...<50MPH
$$
CDC2 follow-up statements
723
WWUS53 KLBF 040223
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT MON JUN 3 2013
NEC113-117-040233-
/O.CAN.KLBF.SV.W.0133.000000T0000Z-130604T0245Z/
LOGAN NE-MCPHERSON NE-
923 PM CDT MON JUN 3 2013
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 130.
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCPHERSON AND
NORTHERN LOGAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4194 10041 4176 10031 4175 10032 4174 10054
4174 10065 4180 10073 4181 10071
TIME...MOT...LOC 0223Z 243DEG 27KT 4177 10059
$$
NEC171-040245-
/O.CON.KLBF.SV.W.0133.000000T0000Z-130604T0245Z/
THOMAS NE-
923 PM CDT MON JUN 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
THOMAS COUNTY UNTIL 945 PM CDT...
AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
THEDFORD...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 83 CROSSING THE DISMAL RIVER.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 131 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4194 10041 4176 10031 4175 10032 4174 10054
4174 10065 4180 10073 4181 10071
TIME...MOT...LOC 0223Z 243DEG 27KT 4177 10059
HAIL...1.00IN
WIND...<50MPH
$$
POWER346
WWUS53 KLBF 040241
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT MON JUN 3 2013
NEC171-040251-
/O.EXP.KLBF.SV.W.0133.000000T0000Z-130604T0245Z/
THOMAS NE-
941 PM CDT MON JUN 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL THOMAS COUNTY
WILL EXPIRE AT 945 PM CDT/845 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4194 10041 4176 10031 4175 10032 4174 10054
4174 10065 4180 10073 4181 10071
TIME...MOT...LOC 0241Z 243DEG 27KT 4183 10043
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:34 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 6:34 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT MON JUN 3 2013 .SYNOPSIS... ISSUED AT 258 PM CDT MON JUN 3 2013 VISIBLE SATELLITE IMAGERY SHOWED CUMULUS FORMING IN A LINE (OR TWO) IN NORTHEAST COLORADO MOVING INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. SATELLITE DERIVED PRODUCT LIFTED INDICES SHOWED MODERATE INSTABILITY IN SOUTHWEST NEBRASKA...EASTERN COLORADO AND SOUTHWEST KANSAS. AN ANALYSIS OF THE 19Z MSL DATA SHOWED A SHARP DEWPOINT GRADIENT ACROSS WESTERN KANSAS AND EASTERN COLORADO IN WHICH DEWPOINTS GO FROM 50S IN WESTERN KANSAS AND WESTERN NEBRASKA TO 20S IN EASTERN WYOMING AND EASTERN COLORADO. LOW PRESSURE WAS CENTERED IN NORTHEAST COLORADO NEAR DENVER AND SOUTHEAST COLORADO NORTHWEST OF LAMAR. THERE WAS A WEAK WARM FRONT ACROSS SOUTHERN SOUTH DAKOTA INTO NORTHWEST NEBRASKA AND ANOTHER BOUNDARY ACROSS WESTERN SOUTH DAKOTA ACROSS NORTHWEST NEBRASKA TO EASTERN WYOMING. THE LATTER BOUNDARY HAD SOME...APPARENTLY HIGH BASED...CUMULIFORM CLOUDS ALONG IT. IN WATER VAPOR IMAGERY...A STRONG BAROCLINIC REGION WAS INDICATED ACROSS THE WESTERN DAKOTAS...NORTHWEST NEBRASKA AND EASTERN WYOMING EXTENDING FROM A MATURING CYCLONE OVER CENTRAL MONTANA WHICH WAS ASSOCIATED WITH A SURFACE LOW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 258 PM CDT MON JUN 3 2013 CONVECTION CHANCES TO HEADLINE THE SHORT TERM DISCUSSION. NEAR TERM MODEL GUIDANCE CONTINUES TO SUPPORT THE DEVELOPMENT OF STORMS ALONG AND NEAR THE DEVELOPING SURFACE LOW/INVERTED TROUGH LATE THIS AFTERNOON INTO THIS EVENING. THAT BEING SAID...A SUBSTANTIAL CAP REMAINS ACROSS MUCH OF THE CWA...THUS STORMS MAY NOT BEGIN TO REALLY GET GOING UNTIL AFTER STRONGER LARGE SCALE FORCING FOR ASCENT /ASSOCIATED WITH THE NORTHERN PLAINS UPPER LOW/ ARRIVES. THERE IS AN AREA OF AGITATED CU DEVELOPING ACROSS EAST AND NORTH CENTRAL COLORADO...BUT THUS FAR HAVE STRUGGLED TO FULLY DEVELOP AS TD/T SPREADS IN SOME CASES ARE GREATER THAN 50F. CURRENT THINKING IS AS THE CHALLENGED DEVELOPMENT WORKS EAST INTO A MORE FAVORABLE ENVIRONMENT...STORMS COULD DEVELOP. MESOANALYSIS FROM WESTERN NEBRASKA DOES SUPPORT A MENTION OF SEVERE AS 30-40KTS OF 0-6KM EFFECTIVE SHEAR RESIDES AND SBCAPE EXCEEDS 1.0KJ/KG. WITH THE PROSPECTS OF INCREASINGLY STEEP LOW AND MID LEVEL LAPSE RATES LATE THIS AFTERNOON...SEVERE HAIL WOULD BE POSSIBLE ALONG WITH GUSTY DOWNBURST WINDS. THEREAFTER...CONVECTION CHANCES BECOME MORE UNCERTAIN...BUT MOST NEAR TERM SOLUTIONS AGREE THAT A COMPLEX WILL CONGEAL AND SPREAD EAST ALONG AN ADVANCING COLD FRONT ENCOMPASSING MUCH OF THE FORECAST AREA OVERNIGHT. PREVIOUS FORECASTS HAVE THIS HANDLED WELL...THUS LITTLE CHANGE TO THE FORECAST FOR NOW. OTHERWISE CAA BEHIND THE FRONT WILL LIMIT HIGHS SOME ON TUESDAY...WITH TEMPERATURES SOME 10 DEGREES COOLER THAN TODAY. PRECIPITATION MAY LINGER A BIT ACROSS NORTH CENTRAL NEBRASKA EARLY ON TUESDAY...WHICH MAY SLIGHTLY LIMIT TEMPERATURES FURTHER. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 258 PM CDT MON JUN 3 2013 A RIDGE BUILDING OVER THE SOUTHWEST U.S. WILL BRING FAST NORTHWEST FLOW TO THE CENTRAL AND NORTHERN PLAINS RESULTING IN THE CONTINUATION OF A FAIRLY ACTIVE PATTERN THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. AS THE FRONT STALLS ACROSS KANSAS...RETURN FLOW LIFTS UP ACROSS WESTERN NEBRASKA IN THE 300-305K ISENTROPIC LAYER. THE AIR BEING FORCED IS EXPECTED TO BE NEARLY SATURATED AND FOLDING IN THE THETA-E FIELDS WOULD INDICATE ELEVATED INSTABILITY. CONFIDENCE IS FAIRLY HIGH THAT MUCH OF SOUTH CENTRAL THROUGH WESTERN NEBRASKA WILL HAVE RAINFALL TUESDAY NIGHT AFTER MIDNIGHT THROUGH LATE MORNING. WITH ELEVATED INSTABILITY (THETA-E FOLDING AND ELEVATED LIFTED INDICES -2C TO -4C)...THUNDERSTORMS CAN BE EXPECTED. THE FRONT THEN SAGS FARTHER SOUTH INTO EAST-CENTRAL THROUGH SOUTHWEST KANSAS AFTER 18Z...THUS SHIFTING PRECIPITATION CHANCES SOUTHWARD AND EASTWARD WITH IT. WITH THE FRONT WELL INTO SOUTHERN KANSAS WEDNESDAY NIGHT AND THURSDAY...WEATHER SHOULD BE FAIRLY QUIET. RETURN FLOW ON THE HIGH PLAINS WILL BRING WARMER TEMPERATURES TO WESTERN NEBRASKA. A FRONT FORMING ON THE HIGH PLAINS OF WYOMING AND COLORADO THURSDAY NIGHT WILL BEGIN TO CROSS WESTERN NEBRASKA FRIDAY NIGHT AND SATURDAY WILL BRING ANOTHER CHANCE OF PRECIPITATION FOR NEXT WEEKEND. THE FRONT IS EXPECTED TO PUSH THROUGH WESTERN AND CENTRAL NEBRASKA SATURDAY AND THEN BECOME QUASI-STATIONARY ACROSS KANSAS SUNDAY EVENING. THAT SCENARIO WOULD CONTINUE CHANCES OF THUNDERSTORMS THROUGH SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 631 PM CDT MON JUN 3 2013 THE RUC SUGGESTS A BELT OF MVFR CIGS DEVELOPING AFTER 06Z TONIGHT AND DISSIPATING AROUND 18Z TUESDAY. THE STRATUS WOULD DEVELOP IN THE NORTH AND SPREAD SOUTH AND EAST. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEST AND MOVE EAST OVERNIGHT. VFR IS EXPECTED ALL AREAS AFTER 18Z TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...JACOBS LONG TERM...SPRINGER AVIATION...CDC
Hazardous weather outlook, Jun 3, 3:30 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 3 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT MON JUN 3 2013 /230 PM MDT MON JUN 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. SHEAR PROFILES AND INSTABILITY IN THE ATMOSPHERE ARE CONDUCIVE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE. AT THIS TIME STORMS LOOK TO DEVELOP ACROSS WESTERN AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND MOVE INTO THE SANDHILLS REGION AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WESTERN NEBRASKA WILL REMAIN IN AN ACTIVE WEATHER PATTERN THIS WEEK WITH THUNDERSTORMS IN THE FORECAST NEARLY EVERY DAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 3, 7:13 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 713 PM CDT MON JUN 3 2013 NEZ057-040100- KEITH NE- 613 PM MDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH COUNTY UNTIL 700 PM MDT... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIG SPRINGS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OGALLALA... BRULE... LEMOYNE... LAKE VIEW CAMPGROUND... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 131. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 85 AND 92. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 128 AND 136. MARTIN
Special weather statement, Jun 3, 8:01 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 801 PM CDT MON JUN 3 2013 NEZ056-040130- DEUEL NE- 701 PM MDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 730 PM MDT... AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CHAPPELL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG SPRINGS... BARTON... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 83 AND 108. MARTIN
Local storm report, Jun 3, 8:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL OGALLALA 41.13N 101.72W
06/03/2013 E1.00 INCH KEITH NE PUBLIC
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 48 min |
| Jun 3, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 29 min |
| Jun 3, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 53 min |
| Jun 3, 8:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 3, 8:50 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 25 min |
| Jun 3, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| Jun 3, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 25 min |
| Jun 3, 9:53 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.